I’ve worn glasses for as long as I can remember. I got my first pair of contacts in the fifth grade. I felt so free with those contacts, but after so many years of wearing them, I developed Dry Eye Syndrome. You're probably wondering what this all has to do with my stroke. Well, before I had my massive stroke in 2001, I was considering LASIK eye surgery. LASIK is an acronym for Laser-Assisted In Situ Keratomileusi, a refractive surgery procedure performed by ophthalmologists. In my case, my eye doctor said the procedure would correct my vision to 20/20 or better. Then, I had my stroke. Naturally, the surgery had been put on the back burner ever since.
Actually, it wasn’t even on the back burner. In fact, up until about a month ago, I basically forgot about it completely. My eyes were beginning to bother me again.
At first, I figured I shouldn’t even ask my doctor about it, given my condition and the fact that I was taking Coumadin, a blood-thinner. Then, I decided, what...
(With reporting from EurekAlert.org) A new, long-term study of the most popular osteoporosis drug, Fosamax or alendronate sodium , has found extended fracture relief for women who have taken the drug for five years. After that time period has elapsed, women with osteoporosis can discontinue drug use without increasing their fracture risk for as long as five more years after stopping treatment. Researchers from the University of California, San Francisco, published their study on Fosamax (alendronate sodium) in the December 27, 2006 issue of the Journal of the American Medical Association . The research also showed that the fracture relief was not as strong for women at very high risk of spinal fractures , and so these women may benefit from continuing treatment. "This has important implications as it has not been known whether treatment of osteoporosis should be continued indefinitely," said lead author Dennis Black, PhD, professor in the UCSF Department of Epid...
The first thing you need to be aware of when taking lithium is that you need to drink plenty of fluids (preferably without sugar or caffeine). If you don't make sure you're flushing your system properly, lithium can build up, possibly leading to toxicity. (See Monitoring Lithium Levels - Why It's Essential .)
It's also important to get enough salt in your diet. Without this, lithium can also build up in your system.
There are a lot of medications that can cause serious problems when taken with lithium. Some of these are:
Effexor and Effexor XR (venlafaxine)
Paxil and Paxil CR(paroxetine)
Prozac and Serafem (fluoxetine)
Wellbutrin and Zyban (bupropion)
And a host of others. Advil, Motrin, Aleve and other over-the-counter medicines containing ibuprofen or naproxen can also interact badly with lithium. Bottom line: if you're going to take lithium, tell your doctor (...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.